Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Diagnosed with meneires. Got worse after operation. MRI done. Feeling dizzy and ear pain. Concerned

User rating for this question
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2448 Questions
I was diagnosed with Meneires in 1992 Operated on in 2002 with gentramiasin---got worse -hearing not affected --only releive is Valium--works for 2 days ,grog works for about 5 hours --had an MRI it worked for about3 weeks ,I wear magnets on my head--it helps----removing the balance thingy out of my inner ear ,will it give me back my balance I'm totally shot every day with my dizzyness ---get tinitus and severe shooting pains in my ear ?
Posted Wed, 1 Aug 2012 in Ear, Nose and Throat Problems
Answered by Dr. Sumit Bhatti 7 hours later

Thank you for your query.

1. I am assuming that your Meniere's disease was diagnosed in 1992 on the following criteria:
a. Vertigo
b. Fluctuating hearing loss
c. Tinnitus
d. Fullness in the ear
There is usually nausea and vomiting, the hearing usually worsens during an attack and the tinnitus also worsens. Earache is not a usual symptom.

2. Meniere's disease should normally respond to a salt restricted diet, acetazolamide (diamox) and betahistine (Vertin).

3. If you do go in for another MRI (for example for the shooting pains), try a 3 Tesla Scan. It may pick up the subtle changes due to Meniere's Disease in the inner ear.

4. If steroids have not controlled your Tinnitus and your middle ear is normal (no eustachian dysfunction), then you may try Caroverine (Tinnex) injectable or capsules.

5. Labyrinthectomy is a last resort. Before that you should try transtympanic steroids, a few sessions with a Meniette apparatus or an Enttex-P 100/300 pressure apparatus.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor